Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lips and facial wastging
Mar 23, 2005

My partner has a protuberant belly and is beginning to have sufficient facial wasting that it is telling. Maybe I'm more concerned about this than he is. It's hard to say as he won't talk much about this. How effective is liposuction for a propuberant belly and how long is it likely to last? What about implants for his facial wasting? Once again. how long would this treatment be effective? Finally, what do you hear about Juvon? What are the pro and cons for this?

Response from Dr. Henry

Much of the problem for the increased abdominal girth in the setting of HIV infection (and its treatment) is often visceral fat which is not accessible for liposuction. There are a number of options for facial wasting though many are expensive and long-term data is lacking (Nu-Fill or Sculptra is perhaps the best studied). Treatment for facial wasting often runs $5000 or more. Juveen (I think that is what you are referring to) is a nutrional supplement heavily advertised in many HIV publications for patients. For patients who ear reasonably well, take a multiple vitamin, exercise, have good HIV control with stable body weight, good hormone levels (thyroid and testosterone), it is unclear if there is any benefit to Juveen. For persons who are losing body mass despite attempts to reverse then supplement like Juveen may have a role. I have some patients who pay for it out of their own pocket who have been pleased with it but data is various HIV situations is still sparse on that. KH



Previous
Forgetfullness as a side effect?
Next
Blood Clots and H.I.V.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement